Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 89, NWS San Angelo, TX

June 27, 2007McCulloch County, Mason County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 27, 2007, 2:58 AM CDT for McCulloch County, Mason County, Texas. It took effect at Jun 27, 2007, 3:03 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 2:58 AM CDT (07:58 UTC)
In effect from
Jun 27, 2007, 3:03 AM CDT
Expired
Jun 27, 2007, 6:00 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Mason County, TX, McCulloch County, TX

The radar

The San Angelo radar (KSJT), 124 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:01 AM CDTFLASH FLOODBrady, TXA FEW ROADS AROUND BRADY...AND SEVERAL FARM TO MARKET ROADS WERE CLOSED ACROSS THE COUNTY THIS MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3269 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 270803
FFWSJT
TXC307-319-271100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
258 AM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCULLOCH COUNTY IN WEST CENTRAL TEXAS
  MASON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 600 AM CDT

* AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAIN MOVING WEST INTO MCCULLOCH AND  
  MASON COUNTIES. DOPPLER RADAR RAINFALL ESTIMATED AMOUNTS OF 1 TO 2 
  INCHES HAS OCCURRED WITH THESE STORMS SINCE 200 AM CDT. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALDRIP...
  STACY...SALT GAP...ROCHELLE...PLACID...PEAR VALLEY...MERCURY...
  MELVIN AND LOHN

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 600 AM CDT. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3094 9961 3094 9947 3051 9949 3051 9895
      3092 9896 3094 9910 3145 9909 3144 9931
      3149 9962

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 1:32 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 27, 1:32 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
132 AM CDT WED JUN 27 2007

.UPDATE...
HAVE EXTENDED SEVERE THUNDERSTORM WATCH 455 TO INCLUDE NOLAN...
FISHER... AND COKE COUNTIES.

&&

.PREV DISCUSSION... /ISSUED 1249 AM CDT WED JUN 27 2007/

AVIATION...
CURRENTLY...A LINE OF SEVERE THUNDERSTORMS IS MOVING
SOUTH/SOUTHEAST THROUGH WEST TEXAS TOWARD WEST CENTRAL TEXAS. THIS
LINE HAS NOT SHOWN MANY SIGNS OF WEAKENING...ALTHOUGH THE
STRONGEST PART OF THE LINE MAY SLIP SOUTH OF OUR AREA TO THE WEST
OF OUR TERMINALS. THE SITES WITH THE HIGHEST PROBABILITY OF
EXPERIENCING SEVERE WEATHER LATER TONIGHT AT THIS POINT ARE KSJT
AND KSOA. HAVE INCLUDED TSRA IN TEMPO GROUPS FOR EACH OF THESE TAF
SITES...MAY HAVE TO UPDATE KSJT/S TAF TO INCLUDE STRONGER WIND
GUSTS IF THE LINE INDEED MAINTAINS STRENGTH AS IT MOVES THROUGH.
SCATTERED THUNDERSTORMS ARE ALSO DEVELOPING TO THE NORTH OF KABI
THAT WILL LIKELY AFFECT THE KABI SITE TONIGHT...ALTHOUGH THESE
APPEAR TO BE MAINLY HEAVY RAIN PRODUCING THUNDERSTORMS AT THE
MOMENT. THESE TWO AREAS OF THUNDERSTORMS MAY END UP MERGING INTO
ONE MCS AND THEN MOVE SOUTH THROUGH THE ENTIRE WEST CENTRAL TEXAS
REGION. WILL UPDATE TAFS AS NEEDED. 20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 83  69  87  68 /  70  50  30  10
SAN ANGELO 	 87  69  88  67 /  50  50  30  10
JUNCTION 	 86  71  88  67 /  50  50  40  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-
RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR-
THROCKMORTON-TOM GREEN.

&&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT TUE JUN 26 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
345 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH
WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL...
ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS
POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME
SEVERE WITH SMALL HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

11

In the hours before

Special weather statement, Jun 27, 12:35 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1235 AM CDT WED JUN 27 2007

TXZ064-071-076-270745-
STERLING-IRION-CROCKETT-
INCLUDING THE CITIES OF...STERLING CITY...MERTZON...OZONA
1235 AM CDT WED JUN 27 2007

...A LINE OF SEVERE THUNDERSTORMS MOVING TOWARD THE AREA...

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM MONAHANS TO
ODESSA TO MIDLAND...ON TO THE NORTHEAST ACROSS THE PERMIAN BASIN.
A WIND GUST OF 93 MPH WAS REPORTED AT THE MIDLAND INTERNATIONAL
AIRPORT AT 1219 AM. ALSO...THERE HAVE BEEN NUMEROUS REPORTS OF
WIND GUSTS GREATER THAN 70 MPH WITH THIS LINE OF SEVERE STORMS.
THE LINE OF STORMS WAS MOVING SOUTHEAST AT 35 MPH. THE STORMS WILL
MOVE INTO IRION...STERLING AND CROCKETT COUNTIES AFTER 1 AM...AND
WARNINGS WILL LIKELY HAVE TO ISSUED.

PERSONS SHOULD TO BE PREPARED FOR DAMAGING WINDS AND VERY HEAVY
RAIN ASSOCIATED WITH THESE THUNDERSTORMS.
Local storm report, Jun 27, 2:19 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
219 AM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     TSTM WND GST     20 WNW MERTZON          31.37N 101.13W
06/27/2007  E60 MPH          IRION              TX   LAW ENFORCEMENT

            60 MPH WINDS REPORTED TO THE SHERIFFS OFFICE ON A RANCH
            NEAR THE INTERSECTION OF FM 2469 AND STATE HIGHWAY 163

&&

SNAGLE
Local storm report, Jun 27, 2:39 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 AM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND GST     MERTZON                 31.26N 100.82W
06/27/2007  E60 MPH          IRION              TX   LAW ENFORCEMENT

&&

SNAGLE
Local storm report, Jun 27, 2:54 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
254 AM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     FLASH FLOOD      W ROTAN                 32.85N 100.46W
06/27/2007                   FISHER             TX   LAW ENFORCEMENT

            611 WEST OF ROTAN FLOODED AND IMPASSIBLE

&&

MDECKER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:10 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan50 min
Jun 26, 11:05 PM CDTFlash Flood WarningSJTBrown4 hr
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green58 min
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTCrockett58 min
Jun 27, 1:10 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan65 min
Jun 27, 1:12 AM CDTFlash Flood WarningSJTSan Saba4 hr
Jun 27, 1:23 AM CDTFlash Flood WarningSJTCallahan, Fisher, Jones, Nolan, Shackelford, Taylor4 hr
Jun 27, 1:39 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green66 min
Jun 27, 1:40 AM CDTSevere Thunderstorm WarningSJTCrockett65 min
Jun 27, 2:12 AM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green63 min
Jun 27, 2:32 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton58 min
Jun 27, 2:41 AM CDTSevere Thunderstorm WarningSJTCrockett64 min
Jun 27, 2:42 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green33 min
Jun 27, 3:45 AM CDTFlash Flood WarningSJTBrown, Coleman6 hr
Jun 27, 4:43 AM CDTFlash Flood WarningSJTKimble, Menard4 hr
Jun 27, 5:23 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jun 27, 5:44 AM CDTFlash Flood WarningSJTColeman, McCulloch, Mason, San Saba4 hr
Jun 27, 9:35 AM CDTFlash Flood WarningSJTMason, San Saba6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.